Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Uterine fibroid - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I was diagnosed with a uterine fibroid I have recd 2 shots 3 months apart of Lupron to try to shrink the fibroid. I am now 1 mth past the second shot and i have begun bleeding It was my understanding I would not have any periods while on this drug (and I didn't for the last 3-4 mths) I thought it would stop but this is the third day and it is now as heavy as a normal period My doctor is not in on the weekend Should I be concerned?
User :   hi
Doctor :   let me read ur query
Doctor :   a fibroid on treatment can behave abnormally and can bleed, due to many reasons
Doctor :   do u have any cramps or any other symptom other than the bleeding ?
User :   no
Doctor :   and is the bleeding severe ?
User :   no light to medium
Doctor :   ok
Doctor :   this bleeding should subside within the next 24-48 hrs
User :   one other related question
Doctor :   ok
User :   I have had unprotected sex, during the course of this treatment I've heard sometimes pregnant women can bleed early in the pregnancy Should I be concerned that that might be why I'm bleeding?
Doctor :   but bleeding in early pregnancy can be like spotting , it does not usually last for 3 days
Doctor :   and it certainly does not bleed in this way
User :   ok just wanted to check
Doctor :   that is ok
Doctor :   when was the last time you had intercourse ?
User :   two to three times a week
Doctor :   ok
Doctor :   that is fine
Doctor :   anyway, since you are on lupron, u will not ovulate and no chances of pregnancy
User :   because I haven't been getting my period I really wouldn't know if I was (at leaast not right away
User :   that is what I thought But the warnings on the Lupron say you CAN get pregnant (which really makes no sense because it is supposed to shut down my ovaries)
Doctor :   yes , that would be the case, once you have stoped taking the shots and the effect of the drug has passed
Doctor :   but since you have taken the medication just 2 months back, the drug is still active
Doctor :   the bleeding could also be due to degradation of the fibroid as well
Doctor :   a ultrasound can be done , to check for the status of the fibroid
Doctor :   but this is not an emergency, and can be done later as well
Doctor :   that ultrasound will show degradation in th fibroid and signs of bleeding in it
Doctor :   Are you following my comments ?
User :   yes thank you
Doctor :   you are welcome
Doctor :   Is there anything else i can help you with ?
User :   no thank you very much
Doctor :   Thanks for consulting me here, kindly leave your feedback,
Doctor :   take care and have a good day
Doctor :   bye for now
User :   goodbye
Doctor :   bye
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor